MAUDE Adverse Event Report: CAREFUSION, INC BD® COMBINED SPINAL EPIDURAL TRAY; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC BD® COMBINED SPINAL EPIDURAL TRAY; ANESTHESIA CONDUCTION KIT
Model Number 405828
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the epidural catheter in the bd® combined spinal epidural tray was blocked/occluded during the injection.The following information was provided by the initial reporter: "we have had several epidural catheters that seem to be occluded, or not allowing smooth injection." "we had a case last week, thought the catheter had clotted so we replaced it (it was a catheter you had actually placed).When we replaced, i ¿played¿ with the old one, and found that 1 hole was obstructed but then was able to flush".
 
Additional Manufacturer Narrative
H.6.Investigation: one photo sample was received by our quality team for investigation.Upon visual inspection of the sample, it cannot be determined if the tubing was occluded or damaged therefore, the reported failure mode was not confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001414074 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD® COMBINED SPINAL EPIDURAL TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12497858
Report Number1625685-2021-00063
Device Sequence Number3687376
Product Code CAZ
UDI-Device Identifier00382904058289
UDI-Public00382904058289
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number405828
Device Catalogue Number405828
Device Lot Number0001414074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown